In this article, we are interested to approximate the solution of a singularly perturbed 2D delay parabolic convection–diffusion initial-boundary-value problem. To discretize the continuous problem in the temporal direction, we use a fractional step method which results a set of two 1D problems. Next, we apply classical finite difference scheme on a special mesh to discretize those 1D problems in the spatial directions. Fractional step method for the time variable permits the computational cost reduction and the special mesh is used to capture the boundary layers. We derive the truncation errors for the scheme to obtain the error estimates, which shows that the scheme is uniformly convergent of almost first-order (up to a logarithmic factor) in space and first-order in time. Numerical examples are presented to support the theoretical results.
This is a preview of subscription content, log in to check access.
Ansari, A.R., Bakr, S.A., Shishkin, G.I.: A parameter-robust finite difference method for singularly perturbed delay parabolic partial differential equations. J. Comput. Appl. Math. 205(1), 552–566 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
Clavero, C., Gracia, J.L., Jorge, J.C.: A uniformly convergent alternating direction HODIE finite difference scheme for 2D time-dependent convection–diffusion problems. IMA J. Numer. Anal. 26(1), 155–172 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
Clavero, C., Jorge, J.C., Lisbona, F., Shishkin, G.I.: A fractional step method on a special mesh for the resolution of multidimensional evolutionary convection–diffusion problems. Appl. Numer. Math. 27(3), 211–231 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
Das, A., Natesan, S.: Uniformly convergent hybrid numerical scheme for singularly perturbed delay parabolic convection–diffusion problems on Shishkin mesh. Appl. Math. Comput. 271, 168–186 (2015)MathSciNetGoogle Scholar
Gowrisankar, S., Natesan, S.: A robust numerical scheme for singularly perturbed delay parabolic initial-boundary-value problems on equidistributed grids. Electron. Trans. Numer. Anal. 41, 376–395 (2014)MathSciNetzbMATHGoogle Scholar
Kellogg, R.B., Tsan, A.: Analysis of some difference approximations for a singular perturbation problem without turning points. Math. Comput. 32(144), 1025–1039 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
Kuang, Y.: Delay Differential Equations with Applications in Population Dynamics. Academic Press Inc, Boston (1993)zbMATHGoogle Scholar
Linß, T., Madden, N.: Analysis of an alternating direction method applied to singularly perturbed reaction–diffusion problems. Int. J. Numer. Anal. Model. 7(3), 507–519 (2010)MathSciNetzbMATHGoogle Scholar